We report the case of a 17-year-old girl with a 126-mg/kg nonenteric coated aspirin ingestion with nontoxic salicylate concentrations at 1.5 and 3.9 hours postingestion, who developed tinnitus and vomiting an estimated 8 hours postingestion, and who was subsequently found to have a toxic salicylate concentration at 22.7 hours postingestion. This case, as well as previous cases of delayed aspirin therapy, may prompt providers to consider educating patients and their care providers regarding the need to return for further testing if symptoms, such as vomiting or tinnitus, develop after an aspirin ingestion.
Published In/Presented At
Beauchamp, G. A., & Hendrickson, R. G. (2016). Delayed Salicylate Toxicity in a 17-Year-Old Girl With Initially Undetectable Salicylate Concentration 3.9 Hours After Ingestion. Pediatric Emergency Care. 33(11):e126-e127 doi: 10.1097/PEC.0000000000000859
Department of Emergency Medicine, Department of Emergency Medicine Faculty